Volume 8, issue 3 (2004)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
The surgery obstruction groups of the infinite dihedral group

Francis X Connolly and James F Davis

Geometry & Topology 8 (2004) 1043–1078

arXiv: math.GT/0306054

Abstract

This paper computes the quadratic Witt groups (the Wall L–groups) of the polynomial ring [t] and the integral group ring of the infinite dihedral group, with various involutions. We show that some of these groups are infinite direct sums of cyclic groups of order 2 and 4. The techniques used are quadratic linking forms over [t] and Arf invariants.

Keywords
surgery, infinite dihedral group, Gauss sums
Mathematical Subject Classification 2000
Primary: 57R67
Secondary: 19J25, 19G24
References
Forward citations
Publication
Received: 5 June 2003
Accepted: 11 July 2004
Published: 18 August 2004
Proposed: Steven Ferry
Seconded: Benson Farb, Ralph Cohen
Authors
Francis X Connolly
Department of Mathematics
University of Notre Dame
Notre Dame
Indiana 46556
USA
James F Davis
Department of Mathematics
Indiana University
Bloomington
Indiana 47405
USA